Alert archive / California / Gale Watches in 2017
Gale Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jan 20, 2017, 2:24 AM PST. It took effect at Jan 21, 2017, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 2:24 AM PST (10:24 UTC)
- In effect from
- Jan 21, 2017, 10:00 PM PST
- Expired
- Jan 20, 2017, 9:07 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
367 WHUS76 KEKA 201024 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 224 AM PST FRI JAN 20 2017 PZZ450-455-470-475-201830- /O.EXT.KEKA.GL.W.0004.000000T0000Z-170120T1100Z/ /O.EXT.KEKA.SE.W.0006.170120T1100Z-170122T0600Z/ /O.NEW.KEKA.GL.A.0002.170122T0600Z-170122T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 224 AM PST FRI JAN 20 2017 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS...S 15 TO 30 KT WITH HIGHER GUSTS...DIMINISHING EARLY THIS MORNING. STRONGEST WINDS NEAR CAPE MENDOCINO AND POINT SAINT GEORGE. W WIND 15 TO 25 KT FROM THIS MORNING THROUGH SATURDAY. WINDS WILL BECOME SOUTHERLY 20 TO 30 KT WITH HIGHER GUSTS ON SATURDAY NIGHT. * WAVES...W 15 TO 18 FEET AT AROUND 15 SECONDS TODAY. LARGE W SWELL BUILDING TO 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS BY FRIDAY NIGHT...AND PERSIST THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED AFTER THAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
174 WHUS76 KEKA 201101 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 AM PST FRI JAN 20 2017 PZZ450-455-470-475-201915- /O.EXP.KEKA.GL.W.0004.000000T0000Z-170120T1100Z/ /O.CON.KEKA.SE.W.0006.000000T0000Z-170122T0600Z/ /O.CON.KEKA.GL.A.0002.170122T0600Z-170122T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 301 AM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...GALE WARNING HAS EXPIRED... * WINDS...S 15 TO 30 KT WITH HIGHER GUSTS...DIMINISHING EARLY THIS MORNING. STRONGEST WINDS NEAR CAPE MENDOCINO AND POINT SAINT GEORGE. W WIND 15 TO 25 KT FROM THIS MORNING THROUGH SATURDAY. WINDS WILL BECOME SOUTHERLY 20 TO 30 KT WITH HIGHER GUSTS ON SATURDAY NIGHT. * WAVES...W 15 TO 18 FEET AT AROUND 15 SECONDS TODAY. LARGE W SWELL BUILDING TO 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS BY FRIDAY NIGHT...AND PERSIST THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED AFTER THAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
225 WHUS76 KEKA 201226 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 426 AM PST FRI JAN 20 2017 PZZ450-455-470-475-202030- /O.CON.KEKA.SE.W.0006.000000T0000Z-170122T0600Z/ /O.CON.KEKA.GL.A.0002.170122T0600Z-170122T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 426 AM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WINDS...S 15 TO 30 KT WITH HIGHER GUSTS...DIMINISHING EARLY THIS MORNING. STRONGEST WINDS NEAR CAPE MENDOCINO AND POINT SAINT GEORGE. W WIND 15 TO 25 KT FROM THIS MORNING THROUGH SATURDAY. WINDS WILL BECOME SOUTHERLY 20 TO 30 KT WITH HIGHER GUSTS ON SATURDAY NIGHT. * WAVES...W 15 TO 18 FEET AT AROUND 15 SECONDS TODAY. LARGE W SWELL BUILDING TO 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS BY FRIDAY NIGHT...AND PERSIST THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED AFTER THAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
021 WHUS76 KEKA 201721 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 921 AM PST FRI JAN 20 2017 PZZ450-455-470-475-210130- /O.CON.KEKA.SE.W.0006.000000T0000Z-170122T0600Z/ /O.CON.KEKA.GL.A.0002.170122T0600Z-170122T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 921 AM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WINDS...W WIND 15 TO 25 KT FROM THIS MORNING THROUGH SATURDAY. WINDS WILL BECOME SOUTHERLY 20 TO 30 KT WITH HIGHER GUSTS SATURDAY NIGHT. * WAVES...W 15 TO 18 FEET AT AROUND 15 SECONDS TODAY. LARGE W SWELL BUILDING TO 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS BY FRIDAY NIGHT...AND PERSIST THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED AFTER THAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
246 WHUS76 KEKA 202226 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 PM PST FRI JAN 20 2017 PZZ455-470-475-210630- /O.CON.KEKA.SE.W.0006.000000T0000Z-170122T0600Z/ /O.CAN.KEKA.GL.A.0002.170122T0600Z-170122T1800Z/ /O.NEW.KEKA.SR.A.0001.170122T0600Z-170122T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 PM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. THE GALE WATCH HAS BEEN CANCELLED. * WINDS...W WIND 15 TO 25 KT THROUGH SATURDAY. WINDS WILL BECOME SOUTHERLY 35 TO 45 KT WITH GUSTS TO 60 KT SATURDAY NIGHT. * WAVES...LARGE W SWELL BUILDING TO 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS FRIDAY NIGHT PERSISTING THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED AFTER THAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-210630- /O.CON.KEKA.SE.W.0006.000000T0000Z-170122T0600Z/ /O.EXT.KEKA.GL.A.0002.170122T0600Z-170122T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 226 PM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... ...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...W WIND 15 TO 25 KT THROUGH SATURDAY. WINDS WILL BECOME SOUTHERLY 25 TO 35 KT WITH GUSTS TO 45 KT SATURDAY NIGHT. * WAVES...LARGE W SWELL 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS FRIDAY NIGHT PERSISTING THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED AFTER THAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
924 WHUS76 KEKA 210507 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 907 PM PST FRI JAN 20 2017 PZZ450-211315- /O.EXT.KEKA.SE.W.0006.000000T0000Z-170122T0200Z/ /O.UPG.KEKA.GL.A.0002.170122T0600Z-170122T1200Z/ /O.NEW.KEKA.SR.W.0001.170122T0200Z-170122T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 907 PM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 PM SATURDAY... ...STORM WARNING IN EFFECT FROM 6 PM SATURDAY TO 4 AM SUNDAY... * WINDS...W 15 TO 25 KT THROUGH SATURDAY...BECOMING S 25 TO 35 KT WITH GUSTS TO 55 KT SATURDAY NIGHT. * WAVES...LARGE W SWELL 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS TONIGHT AND PERSISTING THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. $$ PZZ455-470-475-211315- /O.EXT.KEKA.SE.W.0006.000000T0000Z-170122T0200Z/ /O.UPG.KEKA.SR.A.0001.170122T0600Z-170122T1200Z/ /O.NEW.KEKA.SR.W.0001.170122T0200Z-170122T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 907 PM PST FRI JAN 20 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 PM SATURDAY... ...STORM WARNING IN EFFECT FROM 6 PM SATURDAY TO 4 AM SUNDAY... * WINDS...W 15 TO 25 KT THROUGH SATURDAY...BECOMING S 35 TO 45 KT WITH GUSTS TO 60 KT SATURDAY NIGHT. * WAVES...LARGE W SWELL BUILDING TO 25 TO 30 FEET AT AROUND 17 TO 18 SECONDS TONIGHT AND PERSISTING THROUGH SATURDAY. SEAS WILL REMAIN ELEVATED THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 19, 4:37 PM PST, 9 hours 47 minutes earlier.
Area forecast discussion, Jan 19, 4:37 PM PST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
437 PM PST Thu Jan 19 2017
.SYNOPSIS...Periods of heavy rain, strong winds, high elevation
snow, and very large surf can be expected over the next few days
as two storm systems quickly move through the region. Weather
conditions are expected to improve dramatically by the middle of
next week.
&&
.DISCUSSION...After a relatively quiet day today more active
weather is on the way, as two potent storm systems are knocking on
the door. The first of these storms is set to impact the region
late tonight through tomorrow morning, and will be followed on
Saturday night by another, even stronger storm. Strong winds,
moderate to periodically heavy rain, mountain snow, and very large
surf can all be expected at various times between tonight and
Sunday. Fortunately a much drier and warmer pattern is expected
to develop by mid-week, which will offer some much appreciated
relief.
.RAIN/THUNDERSTORMS/HYDROLOGY...Scattered light showers will
continue throughout the area for the remainder of the afternoon
and into the early evening, but will be of little consequence
other than being a minor inconvenience for outdoor activities.
Steadier stratiform rain will begin in earnest late evening and
overnight and last through tomorrow morning, and will be quickly
followed by numerous convective showers that will last through the
remainder of the day and into Saturday. Between now and the
beginning of the next storm Saturday evening, another 1.5 to 3
inches of rain can be expected throughout the area, with the usual
distribution of higher totals in the hills and lower totals in the
valleys due to orographics. This will be enough to cause some
river rises and minor urban/small stream flooding issues in prone
areas due to the saturated soils, but overall flooding issues do
not appear to be particularly significant. The lone main stem
river exceptions will be the Navarro and Eel River at Fernbridge,
which are expected to crest above Flood and Monitor Stages,
respectively.
Convective showers will develop late tomorrow morning and waves of
these showers will continue to move onto the coast through late
Saturday. A few of these showers may be strong enough to produce
small hail and a few strikes of lightning near the coast as well.
The next round of steady rain is expected to move onto the coast
overnight Saturday and continue through Sunday morning, followed
by yet another period of scattered to numerous convective showers
through at least late Monday. Another 1 to 3 inches of rain can be
expected during this time frame as well, which again will be
capable of producing minor flooding of urban and small stream
areas along with modest river rises. While rivers will respond
more quickly that normal for this amount of rainfall, major
flooding is not anticipated. Occasional thunderstorms will be
possible again Sunday afternoon through early Tuesday again, with
an enhanced period of convective activity likely during the
afternoon Monday.
Rain is expected to finally come to an end by mid day Tuesday, and
the rest of the work week will likely be dry.
.WIND...Two periods of enhanced winds can be expected over the
next few days, including overnight tonight and overnight Saturday.
The first of these periods will be the weaker of the two, with
wind gusts of 40 to 50 mph expected across mostly the higher
elevation coastal ridges of Del Norte, Humboldt and Mendocino
counties. Meanwhile, some gusts in the 35 to 40 mph range will be
possible along the coast as well, although this will be very
localized to coastal headlands and a few favorably oriented river
valleys like the Eel River Delta.
Winds will quickly die down following a cold front tomorrow
morning, and will be generally mind through Saturday. Winds will
quickly increase overnight Saturday and last through Sunday
morning, with gusts likely to reach 50 to 60+ mph along coastal
ridges. Wind gusts to 50 mph will also be possible along the
coast as well, although uncertainty is greater at these lower
elevations. Winds will diminish through the afternoon Sunday but
will remain breezy until around mid-week.
.SNOW...Snow levels are currently hovering around 3500 feet at the
present time, and are expected to lower slightly overnight tonight
to around 3000 feet, and likely to around 2500 feet in Trinity
County. As a result, several inches of steady snow can be
expected above these elevations overnight tonight and tomorrow
morning as the next storm moves in, with bursts of snow continuing
in places through the day Saturday. Overall, about 3 to 8 inches
of snow can be expected at these elevations throughout the area
through tomorrow afternoon, with the heaviest amounts falling
above 3000 feet. This will likely affect high passes along
Highways 36 and 3, and to a lesser extent along Highway 299.
Steady snow will then ramp back up overnight Saturday through
early Sunday, with several more inches of snow expected at
similar elevations, although coastal areas will likely see some
warming and higher snow levels as the next storm approaches.
While high passes will see some melting and periods of a
rain/snow mix as this occurs, travel impacts will again be
expected along the highway 3 and 6 corridors. Snow levels will
then fall even lower late Sunday and Monday, with light
accumulations likely to around 2000 feet during this time frame.
Snow will taper off as showers diminish Tuesday.
&&
.AVIATION...Showers continue to affect all terminals this afternoon, with
somewhat better coverage at KACV and KUKI. This trend will continue
through the evening, before an approaching cold front brings
widespread rainfall overnight and through tomorrow. Southeast to
south winds will increase in speeds and become gusty during this
time period, with ceilings and visibilities lowering from north to
south during the next 24 hours. /PD
&&
.MARINE...The proverbial calm before the storm best sums up the
weather scenario for our coastal waters. Currently, seas and winds
have remained in small craft advisory criteria. As a cold front
approaches the region tonight and crosses the area tomorrow,
widespread rainfall will develop from west to east during this
time, with periods of moderate rainfall reducing the visibilities
somewhat at times. Winds will increase ahead of the front as well,
with gale force gusts of 35 to 45 mph likely during this time.
As our first system departs to the region, a much stronger system
will make in-roads into our waters for the end of your weekend.
Numerical guidance has been quite good with both of these storms,
and it's this second storm that will really affect any maritime
activities you have planned for the end of the work week through
early next week.
So lets get into the nitty gritty details of this second storm. The
latest model runs continue to this system almost undergoing
bombogenesis(a rapid strengthening of a surface low, on the order of
24 mb or more in 24 hours), with the low strengthening from 985mb at
21Z Saturday to ~964mb by 21Z Sunday. A large westerly swell will
arrive ahead of this system in the Friday afternoon through saturday
afternoon time frame, when some breakers may approach or top 30
feet. Winds will only be in the 15 to 30 knot range during this
time, at a period of 16 to 18 seconds. Given these steep wave
parameters, a hazardous sea warning and coastal flood warning have
been issued to cover this. This may also cause some enhanced coastal
erosion and minor flooding in low lying areas, particularly
Saturday morning around high tide.
Then, as the main surface low and associated cold front approach
during the day Sunday while the low is rapidly intensifying, wind
fields really ramp up, with models showing sustain winds at or above
50 knots, with even higher gusts possible. The midnight shift will
be considering a storm watch for this time period, after a few more
model runs are ingested. /PD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning from 10 AM Friday to 4 PM PST Saturday for
CAZ101-103-104-109.
Winter Storm Warning from 9 PM this evening to 4 PM PST Friday
for CAZ107-108.
Winter Weather Advisory from 9 PM this evening to 4 PM PST
Friday for CAZ102-105-106-110-111.
Wind Advisory from 9 PM this evening to 6 AM PST Friday for
CAZ102-104>106-110-112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST this evening for PZZ450-455-
470-475.
Gale Warning from 9 PM this evening to 4 AM PST Friday for
PZZ450-455-470-475.
Hazardous Seas Warning from 4 AM Friday to 4 PM PST Saturday for
PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 19, 9:53 PM PST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 953 PM PST THU JAN 19 2017 CAZ107-108-210600- NORTHERN TRINITY-SOUTHERN TRINITY- 953 PM PST THU JAN 19 2017 ...WINTER STORM WARNING IN EFFECT ABOVE 2500 FEET UNTIL 4 PM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WINTER STORM WARNING IS IN EFFECT. HEAVY SNOW ABOVE 2500 FEET EXPECTED TONIGHT AND FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET WEATHER WITH PERIODS OF RAIN AND SNOW THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ111-210600- NORTHEASTERN MENDOCINO INTERIOR- 953 PM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY IN EFFECT ABOVE 3000 FEET UNTIL 4 PM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT. LOCALLY HEAVY SNOW TONIGHT AND FRIDAY ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ112-113-210600- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 953 PM PST THU JAN 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ101-103-109-210600- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 953 PM PST THU JAN 19 2017 ...HIGH SURF WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. HIGH SURF EXPECTED FRIDAY INTO SATURDAY. BREAKERS AROUND 30 TO 35 FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-105-106-110-210600- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- 953 PM PST THU JAN 19 2017 ...WIND ADVISORY IN EFFECT ABOVE 2000 FEET UNTIL 6 AM FRIDAY... ...WINTER WEATHER ADVISORY IN EFFECT ABOVE 3000 FEET UNTIL 4 PM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. LOCALLY HEAVY SNOW TONIGHT AND FRIDAY ABOVE 3000 FEET WHERE A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ104-210600- SOUTHWESTERN HUMBOLDT- 953 PM PST THU JAN 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM FRIDAY... ...HIGH SURF WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH SURF EXPECTED FRIDAY INTO SATURDAY. BREAKERS AROUND 30 TO 35 FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN EFFECT. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:58 AM PST | River Flood Advisory | EKA | Mendocino | 12 hr |
| Jan 20, 2:26 PM PST | Storm Watch | EKA | 7 hr | |
| Jan 20, 3:14 PM PST | River Flood Watch | EKA | Mendocino | 25 hr |
| Jan 20, 3:19 PM PST | Winter Storm Watch | EKA | Trinity | 23 hr |
| Jan 20, 3:35 PM PST | High Wind Watch | EKA | Del Norte, Humboldt, Mendocino | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.